Acta Mathematica Vietnamica

, Volume 42, Issue 1, pp 37–60 | Cite as

Local Cohomology Annihilators and Macaulayfication

  • Nguyen Tu Cuong
  • Doan Trung CuongEmail author


The aim of this paper is to study a deep connection between local cohomology annihilators and Macaulayfication and arithmetic Macaulayfication over a local ring. Local cohomology annihilators appear through the notion of p-standard system of parameters. For a local ring, we prove an equivalence of the existence of Macaulayfications, the existence of a p-standard system of parameters, being a quotient of a Cohen-Macaulay local ring, and the verification of Faltings’ Annihilator theorem. For a finitely generated module which is unmixed and faithful, we prove an equivalence of the existence of an arithmetic Macaulayfication and the existence of a p-standard system of parameters; and both are proved to be equivalent to the existence of an arithmetic Macaulayfication on the ground ring. A connection between Macaulayfication and universal catenaricity is also discussed.


Arithmetic Macaulayfication Macaulayfication Local cohomology annihilator P-standard system of parameters Quotient of Cohen-Macaulay ring 

Mathematics Subject Classification (2010)

Primary 13H10 14M05 Secondary 13D45 14B05 



The authors thank M. Brodmann and S. Goto for useful discussions and comments during this work. They thank the anonymous referee for some helpful comments on the earlier version. The second author thanks the Vietnam Institute for Advanced Study in Mathematics (VIASM), Vietnam, and the Institute for Mathematical Sciences (IMS-NUS), Singapore, for the support and hospitality during his visit to these institutions.

Nguyen Tu Cuong is supported by the NAFOSTED of Vietnam under grant number 101.04-2014.25.

Doan Trung Cuong is partially supported by the SFB/TR 45 “Periods, moduli spaces and arithmetic of algebraic varieties” and by the NAFOSTED of Vietnam.


  1. 1.
    Aberbach, I.M.: Arithmetic Macaulayfications using ideals of dimension one. Ill. J. Math. 40(3), 518–526 (1996)MathSciNetzbMATHGoogle Scholar
  2. 2.
    Aberbach, I.M., Huneke, C., Smith, K.E.: A tight closure approach to arithmetic Macaulayfication. Ill. J. Math. 40(2), 310–329 (1996)MathSciNetzbMATHGoogle Scholar
  3. 3.
    Bourbaki, N.: Élément de Mathematique: Algèbre Commutative. Chapitres 1 à 4. Springer-Verlag, Berlin-Heidelberg-New York (2006)Google Scholar
  4. 4.
    Brodmann, M.: Two types of birational models. Comment. Math. Helv. 58, 388–415 (1983)MathSciNetCrossRefzbMATHGoogle Scholar
  5. 5.
    Brodmann, M.: A few remarks on “Macaulayfication” of sheaves. PreprintGoogle Scholar
  6. 6.
    Chan, C.Y.J., Cumming, C., Hà, H.T.: Cohen-Macaulay multigraded modules. Ill. J. Math. 52(4), 1147–1163 (2008)MathSciNetzbMATHGoogle Scholar
  7. 7.
    Cuong, D.T.: p-standard systems of parameters, localizations and local cohomology modules. In: Proceedings of the 3th Japan-Vietnam joint seminar on Commutative Algebra, pp 66–78. Hanoi (2007)Google Scholar
  8. 8.
    Cuong, N.T.: On the dimension of the non-Cohen-Macaluay locus of local rings admitting dualizing complexes. Math. Proc. Cambridge Philos. Soc. 109(2), 479–488 (1991)MathSciNetCrossRefzbMATHGoogle Scholar
  9. 9.
    Cuong, N.T.: p-standard systems of parameters and p-standard ideals in local rings. Acta Math. Vietnam.20(1), 145–161 (1995)MathSciNetzbMATHGoogle Scholar
  10. 10.
    Cuong, N.T.: A theory of polynomial type and p-standard systems of parameters in commutative algebra. Habilitation, Hanoi (1995) (in Vietnamese)Google Scholar
  11. 11.
    Cuong, N.T., Cuong, D.T.: dd-sequences and partial Euler-Poincaré characteristics of Koszul complex. J. Algebra Appl. 6(2), 207–231 (2007)CrossRefzbMATHGoogle Scholar
  12. 12.
    Cuong, N.T., Cuong, D.T.: On sequentially Cohen-Macaulay modules. Kodai. Math. J. 30, 409–428 (2007)MathSciNetCrossRefzbMATHGoogle Scholar
  13. 13.
    Cuong, N.T., Cuong, D.T.: On the structure of sequentially generalized Cohen-Macaulay modules. J. Algebra 317, 714–742 (2007)MathSciNetCrossRefzbMATHGoogle Scholar
  14. 14.
    Cuong, N.T., Schenzel, P., Trung, N.V.: Verallgemeinerte Cohen-Macaulay-Moduln. Math. Nachr. 85, 57–73 (1978)MathSciNetCrossRefzbMATHGoogle Scholar
  15. 15.
    Cutkosky, S.D., Tai, H.H.: Arithmetic Macaulayfication of projective schemes. J. Pure Appl. Algebra 201(1–3), 49–61 (2005)MathSciNetCrossRefzbMATHGoogle Scholar
  16. 16.
    Faltings, G.: Über Macaulayfizierung. Math. Ann. 238, 175–192 (1978)MathSciNetCrossRefzbMATHGoogle Scholar
  17. 17.
    Faltings, G.: Der Endlichkeitssatz in der lokalen Kohomologie. Math. Ann. 255 (1), 45–56 (1981)MathSciNetCrossRefzbMATHGoogle Scholar
  18. 18.
    Ferrand, D., Raynaud, M.: Fibres formelles d’un anneau local Noetherien. Ann. Sc. Ecole Norm. Sup. 3, 295–311 (1970)MathSciNetzbMATHGoogle Scholar
  19. 19.
    Goto, S.: On the Cohen-Macaulayfication of certain Buchsbaum rings. Nagoya Math. J. 80, 107–116 (1980)MathSciNetCrossRefzbMATHGoogle Scholar
  20. 20.
    Goto, S., Yamagishi, K.: The theory of unconditioned strong d-sequences and modules of finite local cohomology, preprint (unpublished)Google Scholar
  21. 21.
    Grothendieck, A.: Élément de Géométrie Algébrique (EGA IV.2). Publ. I.H.E.S 24(2) (1965)Google Scholar
  22. 22.
    Hironaka, H.: Resolution of singularities of an algebraic variety over a field of characteristic zero. I, II. Ann. Math. 79(2), 109–203 and 205–326 (1964)MathSciNetCrossRefzbMATHGoogle Scholar
  23. 23.
    Huneke, C.: Theory of d-sequences and powers of ideals. Adv. Math. 46, 249–279 (1982)MathSciNetCrossRefzbMATHGoogle Scholar
  24. 24.
    Huneke, C.: Uniform bounds in Noetherian rings. Invent. Math. 107, 203–223 (1992)MathSciNetCrossRefzbMATHGoogle Scholar
  25. 25.
    Hyry, E.: The diagonal subring and the Cohen-Macaulay property of a multigraded ring. Trans. Am. Math. Soc. 351(6), 2213–2232 (1999)MathSciNetCrossRefzbMATHGoogle Scholar
  26. 26.
    Kawasaki, T.: On Macaulayfication of Noetherian schemes. Trans. Am. Math. Soc. 352(6), 2517–2552 (2000)MathSciNetCrossRefzbMATHGoogle Scholar
  27. 27.
    Kawasaki, T.: On arithmetic Macaulayfication of local rings. Trans. Am. Math. Soc. 354(1), 123–149 (2002)CrossRefzbMATHGoogle Scholar
  28. 28.
    Kawasaki, T.: Finiteness of Cousin cohomologies. Trans. Am. Math. Soc. 360 (5), 2709–2739 (2007)MathSciNetCrossRefzbMATHGoogle Scholar
  29. 29.
    Kurano, K.: On Macaulayfication obtained by a blow-up whose center is an equi-multiple ideal. With an appendix by Kikumichi Yamagishi. J. Algebra 190(2), 405–434 (1997)CrossRefzbMATHGoogle Scholar
  30. 30.
    Matsumura, H.: Commutative Ring Theory. Cambridge University Press (1986)Google Scholar
  31. 31.
    Mordasini, F.: On Macaulayfication of sheaves. Manuscripta Math. 99(4), 443–464 (1999)MathSciNetCrossRefzbMATHGoogle Scholar
  32. 32.
    Schenzel, P.: Dualisierende Komplexe in der lokalen Algebra und Buchsbaum-Ringe. Lecture Notes in Math, vol. 907. Springer-Verlag, Berlin- Heidelberg- New York (1982)Google Scholar
  33. 33.
    Schenzel, P.: Standard system of parameters and their blowing-up rings. J. Reine Angew. Math. 344, 201–220 (1983)MathSciNetzbMATHGoogle Scholar
  34. 34.
    Tai, H.H., Trung, N.V.: Asymptotic behaviour of arithmetically Cohen-Macaulay blow-ups. Trans. Am. Math. Soc. 357(9), 3655–3672 (2005)MathSciNetCrossRefzbMATHGoogle Scholar
  35. 35.
    Trung, N.V.: Toward a theory of generalized Cohen-Macaulay modules. Nagoya Math. J. 102, 1–49 (1986)MathSciNetCrossRefzbMATHGoogle Scholar
  36. 36.
    Zhou, C.: Uniform annihilators of local cohomology. J. Algebra 305, 585–602 (2006)MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© Institute of Mathematics, Vietnam Academy of Science and Technology (VAST) and Springer Science+Business Media Singapore 2016

Authors and Affiliations

  1. 1.Institute of MathematicsVietnam Academy of Science and TechnologyHanoiVietnam

Personalised recommendations